Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 5, NWS Kansas City, MO

March 30, 2017Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 30, 2017, 1:53 PM CDT for Buchanan County, Missouri. It took effect at Mar 30, 2017, 3:16 PM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 1:53 PM CDT (18:53 UTC)
In effect from
Mar 30, 2017, 3:16 PM CDT
Expired
Apr 1, 2017, 6:08 AM CDT
In force
39 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 22.85 ft at Mar 31, 2017, 3:00 AM CDT.

actionminormoderate1015202503/3003/3104/0104/02
Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

041 
WGUS43 KEAX 301853
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
153 PM CDT THU MAR 30 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-311853-
/O.NEW.KEAX.FL.W.0005.170330T2016Z-170401T1108Z/
/AGYM7.1.ER.170330T2016Z.170331T0600Z.170331T1108Z.NO/
153 PM CDT THU MAR 30 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Platte River near Agency.
* until Saturday morning.
* At  1:30 PM Thursday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 20.6 feet by early Friday morning. The 
  river will fall below flood stage by Friday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.8   Thu 01 PM   20.6 early Friday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
3 follow-up statements
117 
WGUS83 KEAX 310312
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1012 PM CDT THU MAR 30 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-010312-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-170401T0500Z/
/AGYM7.1.ER.170330T1838Z.170331T0200Z.170401T0500Z.NO/
1012 PM CDT THU MAR 30 2017

The Flood Warning continues for
  The Platte River near Agency.
* until late Friday night.
* At  9:00 PM Thursday the stage was 22.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast to continue.
* Forecast...The river will continue to fall below flood stage by 
  Friday night.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   22.8   Thu 09 PM   22.6 early Friday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
190 
WGUS83 KEAX 311450
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
950 AM CDT FRI MAR 31 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-011450-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-170402T1200Z/
/SNZM7.1.ER.170331T1115Z.170401T0000Z.170401T1200Z.NO/
950 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Grand River near Sumner.
* until Sunday morning.
* At  8:45 AM Friday the stage was 26.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.9 feet by this
  evening. The river will fall below flood stage Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   26.6   Fri 09 AM   26.9 this evening
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-107-195-011450-
/O.EXT.KEAX.FL.W.0007.170401T1200Z-170402T1800Z/
/WVYM7.1.ER.170401T1200Z.170401T1200Z.170401T1800Z.NO/
950 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from Saturday morning to Sunday afternoon.
* At  9:30 AM Friday the stage was 18.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Saturday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   18.2   Fri 09 AM   20.0 Saturday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC021-011450-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-170402T0536Z/
/AGYM7.1.ER.170330T1838Z.170331T0815Z.170401T0536Z.NO/
950 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Platte River near Agency.
* until late Saturday night.
* At  9:30 AM Friday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   23.2   Fri 09 AM   22.7 this afternoon
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
223 
WGUS83 KEAX 010050
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
750 PM CDT FRI MAR 31 2017
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-020050-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1009Z.NO/
750 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Grand River near Sumner.
* until late Saturday night.
* At  6:45 PM Friday the stage was 27.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   27.5   Fri 07 PM   26.9 early Saturday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-107-195-020050-
/O.CON.KEAX.FL.W.0007.170401T1200Z-170402T1800Z/
/WVYM7.1.ER.170401T1200Z.170401T1200Z.170401T1800Z.NO/
750 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from Saturday morning to Sunday afternoon.
* At  7:30 PM Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Saturday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.0   Fri 07 PM   20.0 Saturday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC021-010120-
/O.CAN.KEAX.FL.W.0005.000000T0000Z-170402T0536Z/
/AGYM7.1.ER.170330T1838Z.170331T0815Z.170331T2228Z.NO/
750 PM CDT FRI MAR 31 2017

The Flood Warning is cancelled for
  The Platte River near Agency.
* At  7:30 PM Friday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  5:28 PM Friday.
* Forecast...The river will continue to fall to 11.3 feet by Sunday 
  morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.2   Fri 07 PM   18.5 early Saturday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 12:00 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 30, 12:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1200 PM CDT Thu Mar 30 2017

.Discussion...
Issued at 336 AM CDT THU MAR 30 2017

The upper-level low responsible for storms on Wednesday will
continue to absorb back into the flow aloft and push eastward
throughout the day. Residual moisture will wrap around the attendant
surface low and will maintain chances of light rain showers across
much of the area. Given a stabilized environment, not
anticipating much, if any, thunder during this time.
Precipitation will gradually taper off from west to east late this
afternoon and evening. Additional rainfall totals will approach
the quarter inch mark before the event wraps up. Heightened river
levels will thus not readily subside until the late week. By
Friday morning, dry conditions will return as a brief period of
shortwave ridging pushes overhead in advance of the next storm
system. For today, temperatures will cool slightly compared to
yesterday in the wake of the exiting surface low. Values will
range from the upper 40s across northern Missouri into the mid 50s
for areas south of the Missouri River. Low level stratus will
remain in place through the short-term, with perhaps a brief
period of sun returning for the southern CWA by Friday evening.

Surface temperatures will increase to above seasonal values Saturday
for areas south of the Missouri River, coincident with the placement
of a warm front lifting north into central Missouri. Taking a look
at the pattern aloft, another upper level trough will approach the
Southern Plains, bringing the next chance of widespread
precipitation to the region. Embedded disturbances ejecting out of
the upper trough will provide modest ascent atop the warm sector
within deep layer moisture, which will bring a return of
precipitation to the area beginning Saturday evening. Instability
will be limited once again, though a few elevated thunderstorms
are possible Saturday night into Sunday. Activity will diminish by
Sunday afternoon/evening with a return of dry conditions for the
early work week. The active pattern will reset once again by the
mid-week as a stronger upper level trough advances closer overhead
compared to the previous southern track storm systems.

&&

.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1159 AM CDT THU MAR 30 2017

IFR ceilings are expected to persist through much of the forecast
with the upper low slowly churning through the area. There should
be a trend toward improving ceilings late in the period, closer to
18Z Friday. Winds will generally be from the north through the
forecast.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Welsh
Aviation...CDB
Hazardous weather outlook, Mar 30, 4:29 AM CDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
429 AM CDT Thu Mar 30 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-310930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
429 AM CDT Thu Mar 30 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Periodic rain showers will continue through much of the day prior to
 tapering off this evening. Additional rainfall totals may approach
 up to a quarter inch.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Rain showers and isolated thunderstorm activity will return to the
 area Saturday night through Sunday afternoon. No severe weather is
 anticipated at this time.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:09 PM CDTSpecial Weather StatementEAXJackson36 min
Mar 29, 7:20 PM CDTSevere Thunderstorm WarningEAXLinn, Sullivan25 min
Mar 29, 8:45 PM CDTAreal Flood AdvisoryEAXHenry, Johnson3 hr
Mar 29, 8:52 PM CDTSpecial Weather StatementEAXSchuyler23 min
Mar 29, 9:17 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph28 min
Mar 29, 9:27 PM CDTSpecial Weather StatementEAXCarroll33 min
Mar 29, 9:44 PM CDTSevere Thunderstorm WarningEAXAdair, Macon31 min
Mar 29, 9:57 PM CDTSpecial Weather StatementEAXCarroll33 min
Mar 29, 10:36 PM CDTSpecial Weather StatementEAXLinn24 min
Mar 30, 12:35 AM CDTRiver Flood WarningEAXCarroll24 hr
Mar 30, 5:48 AM CDTRiver Flood WarningEAXJohnson, Pettis25 hr
Mar 30, 7:06 AM CDTRiver Flood WarningEAXCooper, Saline63 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.